Alert archive / Idaho / Special Weather Statements in 2021

Special Weather Statement, NWS Spokane, WA

June 15, 2021Boundary County, Idaho

NWS Spokane, WA issued this special weather statement at Jun 15, 2021, 2:52 AM PDT for Boundary County, Idaho. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 15, 2021, 2:52 AM PDT (09:52 UTC)
Expired
Jun 15, 2021, 3:30 AM PDT
In force
38 min
Issued by
NWS Spokane, WA

County Boundary County, ID

The radar

The Spokane radar (KOTX), 136 km from the middle of the area, began a volume at 09:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 00:00Z, 9.9 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 00:00Z on 2021-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 00:00Z on 2021-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2457 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

414 
WWUS86 KOTX 150952
SPSOTX

Special Weather Statement
National Weather Service Spokane WA
252 AM PDT Tue Jun 15 2021
 
IDZ001-WAZ037-151030-
Northern Panhandle ID-Northeast Mountains WA-
252 AM PDT Tue Jun 15 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BONNER...
NORTHWESTERN BOUNDARY AND EAST CENTRAL PEND OREILLE COUNTIES UNTIL
330 AM PDT...

At 251 AM PDT, Doppler radar was tracking a strong thunderstorm near
Nordman, or 29 miles west of Bonners Ferry, moving north at 60 mph.

Heavy rain and hail up to penny size can be expected with this storm.

Locations impacted include...
Nordman and Beaver Creek Campground. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4860 11687 4866 11713 4900 11697 4900 11694
      4899 11661
TIME...MOT...LOC 0951Z 200DEG 53KT 4871 11696 

$$

JW

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this special weather statement went out at Jun 15, 2:25 AM PDT, 27 minutes earlier.

Area forecast discussion, Jun 15, 2:25 AM PDT, 27 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
225 AM PDT Tue Jun 15 2021

.SYNOPSIS...
Today will be cooler and locally breezy with a chance of showers
and thunderstorms. Precipitation will move out of the Inland
Northwest Tuesday night with dry weather returning to the region
on Wednesday. Warmer than average temperatures are expected to
arrive Thursday and persist for several days. Highs in the mid
80s to low 90s will common by the weekend and possibly into early
next week.

&&

.DISCUSSION...
Today and tonight: Strong lift combined with elevated instability
with a passing mid level wave has led to a rapid expansion of
showers and thunderstorms early this morning over Eastern WA into
the Idaho Panhandle. Models show the bulk of this activity to be
focused over the eastern third of WA into the Idaho Panhandle
through mid-morning which matches well with radar trends.
Elevated CAPE as high as 1000-1500 J/KG has led to a few
marginally severe storms overnight over SE WA with the axis of
greatest instability expected to continue to shift east through
the early morning hours. Thunderstorms have had a history of
producing heavy rain overnight, with a few 0.50" hail reports as
well.

Once thunderstorms move out this morning, attention shifts to
another wave off the Oregon coast which will swing across the
region this afternoon for another round of showers and isolated
thunderstorms. These showers will decrease this evening as drier
air moves in. Lingering boundary layer moisture and clearing skies
may allow patchy fog to form overnight for the northern valleys
into the Idaho Panhandle. JW

Wednesday: The trough responsible for our cooler and showery
weather Tuesday will depart Wednesday morning. Areas of valley fog
will be a good bet Wednesday morning in our fog prone valleys of
northeast Washington and north Idaho following a showery Tuesday
and Tuesday evening. Afternoon temperatures will rebound into the
70s Wednesday afternoon with a handful of highs near 80 in warm
spots like Lewiston, Moses Lake, and Wenatchee. These readings
will be pretty close to average for mid June.

Thursday through Monday: The hot air mass over the Desert
Southwest, the Great Basin, and much of California will expand
northward late in the week and persist into next week. At this
time, it does not look like record breaking heat will develop
across eastern Washington or north Idaho, but our region will
experience several days of above average temperatures beginning
Thursday and persisting into next week. Friday through Saturday,
highs in the upper 80s to lower 90s will be common. MOS guidance
from the GFS and ECMWF as well as the temperature output from the
NBM suggest Monday and Tuesday will have a good chance of being
even warmer with most of eastern and central Washington well into
the 90s. /GKoch

&&

.AVIATION...
06Z TAFS: Thunderstorms will impact much of the area tonight. The
exception this will be the Cascades where the thunderstorms appear
to be over for the night. Heavy rain will be the main impact from
these storms, along with the potential for gusty winds. There
should be enough rain-cooling over extreme eastern WA and the
Panhandle that MVFR cigs are expected for Tuesday morning along
with mountain obscuration. This won't last long as conditions will
improve by late morning. Another round of showers and
thunderstorms are possible Tuesday afternoon and early evening. RJ

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        67  44  73  47  82  50 /  80  30   0   0   0   0
Coeur d'Alene  65  46  71  47  79  50 /  90  40   0   0   0   0
Pullman        64  43  70  45  79  48 /  80  20   0   0   0   0
Lewiston       72  51  80  53  87  56 /  70  40   0   0   0   0
Colville       72  43  76  43  84  48 /  90  20   0   0   0   0
Sandpoint      66  46  72  45  77  48 /  90  40   0   0   0   0
Kellogg        63  48  69  49  76  52 /  80  50   0   0   0   0
Moses Lake     75  47  80  50  88  53 /  20  10   0   0   0   0
Wenatchee      73  51  79  53  87  58 /  10  10   0   0   0   0
Omak           75  48  79  49  87  54 /  20  10   0   0   0   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...None.

&&
Hazardous weather outlook, Jun 14, 4:36 AM PDT, 22 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Spokane WA
436 AM PDT Mon Jun 14 2021

IDZ001>004-026-027-WAZ031>038-041>044-151200-
Northern Panhandle-Coeur d'Alene Area-Idaho Palouse-
Central Panhandle Mountains-Lewiston Area-
Lewis and Southern Nez Perce Counties-Northeast Blue Mountains-
Lower Garfield and Asotin Counties-Washington Palouse-
Moses Lake Area-Upper Columbia Basin-Spokane Area-
Northeast Mountains-Okanogan Highlands-Wenatchee Area-
East Slopes Northern Cascades-Okanogan Valley-Waterville Plateau-
436 AM PDT Mon Jun 14 2021

This Hazardous Weather Outlook is for portions of North Idaho...
North Central Idaho...Central Washington...East Central
Washington...North Central Washington...Northeast Washington and
Southeast Washington.

.DAY ONE...TODAY AND TONIGHT

Scattered thunderstorms are expected over Eastern Washington and
North Idaho Monday night. Some storms may become strong producing
frequent lightning, gusty winds, brief heavy rain, and possible
hail.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A chance of thunderstorms will to linger into Tuesday over
most of Eastern Washington and North Idaho.

In the hours before

Special weather statement, Jun 15, 12:43 AM PDT, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Spokane WA
1243 AM PDT Tue Jun 15 2021

WAZ031>033-150815-
Northeast Blue Mountains WA-Washington Palouse WA-
Lower Garfield and Asotin Counties WA-
1243 AM PDT Tue Jun 15 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GARFIELD AND CENTRAL
WHITMAN COUNTIES UNTIL 115 AM PDT...

At 1242 AM PDT, Doppler radar was tracking a strong thunderstorm near
Pomeroy, moving north at 60 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Pomeroy, Endicott, Dusty, Dodge, Diamond, Almota and Mayview.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4642 11772 4644 11772 4644 11774 4647 11774
      4647 11785 4652 11786 4703 11775 4687 11719
      4640 11764
TIME...MOT...LOC 0742Z 199DEG 52KT 4652 11772

GKOCH
Special weather statement, Jun 15, 2:52 AM PDT, 0 minutes before
Special Weather Statement
National Weather Service Spokane WA
252 AM PDT Tue Jun 15 2021

IDZ001-WAZ037-151030-
Northern Panhandle ID-Northeast Mountains WA-
252 AM PDT Tue Jun 15 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BONNER...
NORTHWESTERN BOUNDARY AND EAST CENTRAL PEND OREILLE COUNTIES UNTIL
330 AM PDT...

At 251 AM PDT, Doppler radar was tracking a strong thunderstorm near
Nordman, or 29 miles west of Bonners Ferry, moving north at 60 mph.

Heavy rain and hail up to penny size can be expected with this storm.

Locations impacted include...
Nordman and Beaver Creek Campground.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4860 11687 4866 11713 4900 11697 4900 11694
      4899 11661
TIME...MOT...LOC 0951Z 200DEG 53KT 4871 11696

JW

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 12:43 AM PDTSpecial Weather StatementOTXWhitman32 min
Jun 15, 12:43 AM PDTSevere Thunderstorm WarningOTXLincoln, Stevens47 min
Jun 15, 3:00 AM PDTSevere Thunderstorm WarningOTXPend Oreille, Spokane30 min
Jun 15, 3:29 AM PDTSpecial Weather StatementOTXWhitman46 min
Jun 15, 2:10 PM PDTSpecial Weather StatementOTXSpokane50 min
Jun 15, 3:11 PM PDTSpecial Weather StatementOTXSpokane49 min
Jun 15, 5:23 AM PDTSpecial Weather StatementOTXBenewah52 min

Nearby

Special Weather Statements in Idaho, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.